MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INSTRUMENTS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INSTRUMENTS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number SDL2-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that under power the distal tip of the screwdriver snapped off leaving the distal tip free floating in the patient.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Visual inspection revealed the distal tip of the long cannulated screwdriver was broken.It is likely that the instrument experienced high forces, and/or was detached incorrectly, causing the tip to get damaged/broken.Review of the device history records indicated the screwdriver has been visually inspected, and met all quality inspections prior to release.In addition, the instrument was functionally tested prior to shipment and determined to be fully functional.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE® INSTRUMENTS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13790434
Report Number3006179046-2022-00153
Device Sequence Number5591772
Product Code HXX
UDI-Device Identifier00812258029135
UDI-Public812258029135
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDL2-000
Device Lot Number8110584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale